MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25

BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25
Model Number N/A
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed, but the exact cause is unknown.One 20g x 1.25¿ accucath catheter was returned for investigation.The catheter was received without the handle.A functional test revealed a leak approximately 6mm distal to the purple strain relief sleeve.A 0.0017¿ hole pointing in the distal direction from inside the catheter to the external surface of the tubing was observed at the leak site.The size of the hole is larger than the outside diameter (od) of the guidewire and smaller than the od of the needle.It is possible that the catheter was punctured with the needle tip, but the exact mechanism of damage is unknown.The product ifu warns, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿ a lot history review (lhr) of reaw1058 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
As reported by nurse at the facility, they noticed that there was a hole in the proximal third of the catheter where blood was dripping out before fully threading the catheter in the vein.When he noticed the leaking, he removed the catheter from the patient and placed another iv.The patient was not harmed.

Brand Name
ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6584610
Report Number3006260740-2017-00668
Device Sequence Number16463276
Product Code FOZ
UDI-Device Identifier00801741110917
UDI-Public(01)00801741110917(17)171228(10)REAW1058
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Model NumberN/A
Device Catalogue NumberAC0201250
Device Lot NumberREAW1058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1